Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello i am new to acne.org, ive joined hoping i can get some advice on the acne treatments that i am , or will be starting soon. Right now i am currently on Veltin Gel ( clindamycin phosphate 1.2 and 0.025 tretinoin) im not sure what to expect , ive been using it for a few days and my skin is already starting to peel and im getting little white heads that pop when i wash my face. Can anyone help me out?

post-174173-0-77019700-1340239224.jpg

Share this post


Link to post
Share on other sites

Hey there and welcome! I was on 0.025 tretinoin for quite awhile, and it works pretty well. You just have to give it time. It peels and dries out existing acne really well. I would suggest that you use a good moisturizer while on it though because it can leave your skin pretty dry.

Share this post


Link to post
Share on other sites

can i expect to have a initial break out?

Hey there and welcome! I was on 0.025 tretinoin for quite awhile, and it works pretty well. You just have to give it time. It peels and dries out existing acne really well. I would suggest that you use a good moisturizer while on it though because it can leave your skin pretty dry.

Share this post


Link to post
Share on other sites

Everyone seems to have different experiences when just starting it, but I can you tell you from my own experience that I didn't get much of an IB when using this. It did give me a bit of facial redness for awhile, but as my skin adapted to it that went away.

Share this post


Link to post
Share on other sites

Everyone seems to have different experiences when just starting it, but I can you tell you from my own experience that I didn't get much of an IB when using this. It did give me a bit of facial redness for awhile, but as my skin adapted to it that went away.

Thats good new, gives me hope that there will be no IB, How often did you start off using it ? did your skin take a few months to adjust?

Share this post


Link to post
Share on other sites

Hello i am new to acne.org, ive joined hoping i can get some advice on the acne treatments that i am , or will be starting soon. Right now i am currently on Veltin Gel ( clindamycin phosphate 1.2 and 0.025 tretinoin) im not sure what to expect , ive been using it for a few days and my skin is already starting to peel and im getting little white heads that pop when i wash my face. Can anyone help me out?

post-174173-0-77019700-1340239224.jpg

Welcome! Tretinoin aka Retin-A is great stuff but you MUST be patient with it. It is generally known that is takes about 3 months for retinoids to take effect but my doctor says it takes closer to 4-5 months to take 100% effect. If you give Retin-A this much time I would be pretty confident you will see great results. I have been using Differin for a few years which is a 3rd Generation Retinoid, does the same thing as Retin-A but more gentle.

A few things to expect from Retin-A:

- First week or so you will most likely peel as your skin adjusts.

- Your skin may even feel a bit irritated and red.

(can lower the side effects by applying once every OTHER day for the 1st week, and apply just a small amount)

- Most people will have a TERRIBLE initial breakout. Followed by some clear skin, then ANOTHER breakout, followed by some more clear skin, then ANOTHER breakout. Sometimes this cycle can last 2-3 month but it is a sign that the Retin-A is doing what it was designed to. Eventually your skin will be looking acne free by month 3-5.

Be sure to avoid the sun as your skin can easily burn with Retin-A.

Retin-A is not only used for acne but has been prescribed to help with wrinkles, pigmentation and some skin texture issues.

Good luck!

Share this post


Link to post
Share on other sites

Thought I would post on my experience with Retin-A- I'm sure it's different for everyone, but for me this stuff is awful. I ended up using this for just over 6 months with no improvement to my skin, I feel it actually made things worse. The two main outcomes were;

1. My face went very red, was very itchy and flaky

2. My acne changed from small whiteheads to deep nodules

I was then prescribed Isotretonion and things have improved significantly. I massively regret using Retin-A.

Share this post


Link to post
Share on other sites

Hi i also used retin a for 4 months and i had constant, very horrible breakouts until i stopped n went back to my regular acne. Now however ive been told by my derm to go bk to retin a but along with doxycycline 100 mg once a day, oxy 10(benzoyl peroxide) in the mornings and the retin a at night.ive been on the doxy but i just cant bear to go bk on retin a. Im worried il have the same experience, shud i or shudnt i?

Share this post


Link to post
Share on other sites

Hey, i just came across your post and I have also recently started using retin a, and just wondering how you have been getting on since you posted. I am currently on my 12th day and think I am having and IB but other than that my skin texture seems to have improved. How is it working out for you?

Share this post


Link to post
Share on other sites

can i expect to have a initial break out?

"Initial break out" is the result of your skin trying to moisturize itself. You can prevent it by using proper moisturizer right from the beginning, even before your skin feels dry.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×